Will anything happen if risperidone is suddenly discontinued?

Question is Closed Report Mark as Favorite

Answers (1)

24 Oct 2009

Unless your doctor tells you otherwise, you should not suddenly stop taking Risperidone even if you feel better and think you don't need it any more. This is because the medicine controls the symptoms of your illness but doesn't actually cure it.
If your doctor recommends you stop taking Risperidone he/she may suggest you gradually taper your dose down so as not to precipitate any withdrawal symptoms eg sweating, nausea, vomiting, difficulty sleeping or tremor.

Votes: +0

Further Information

Search for questions

Still looking for answers? Try searching for what you seek or ask your own question.

Similar questions

What is the gerneric name to use instead of risperdone 1mg 2times aday?

my borther david has been on haldol for 22 years an was changed to risperidone 1mg tab 2 times a day 6 years ago . AT that time his hmo was not a ...

1 answer 8 Feb 2010

Durezol - What will happen if after 6 weeks of 4 doses a day and I just suddenly stoped?

I have been told not to suddenly stop this medication. I am at the end of my useage period and I have little left of a very expensive medication.. ...

1 answer 11 Oct 2010

How long it takes for the hallucinatins to go away after taking risperidone?

1mg risperidone taking each day together with 50mg prothiaden at night

1 answer 13 Nov 2010

My mom is 86 and has demensia and recently switched from seroquel to risperidone for cost reasons?

... It is a very low dose .5 which the doctor says is comparable to the .25 seroquel she was on. I'm just worried because she is so old but the ...

1 answer 13 Nov 2011

How long after stopping Risperidone can side effects occur?

I took Risperidone for only two days, then stopped due to facial numbness, tingling, dry mouth, dizziness, difficulty swallowing. 17 days later, I ...

1 answer 5 Apr 2014